News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Bleeding since PAP test (7mths)


 Sass68 - Fri Feb 09, 2007 2:17 pm

Maybe its a coincidence, I am not sure but my since my PAP test on June 30/06, I have been bleeding EVERY DAY. Its at the point where I am not sure when my regular menstrual cycle is. Its heavy at times, and VERY VERY painful and on a good days its just a little less. I was given Medroxyprogesterone and have been taking it for a week now. Bleeding has not yet stopped. Pain seems worse and more constant.

Before the PAP test, I was rarely getting my periods. I would get it one month than not for 5mths, then get it and then not for 3 mths etc...never consistant.

What I would like to know is, can this be due to a PAP test gone wrong (it did take a while , she had a hard time getting to my cervix) and now that I am taking the pills, the cramps get worse and they always start around noon. I take my pill around 7:30am every morning along with an IRON pill prescribed by the doctor.

Thanks in advance,

Sass
 Dr. Safaa Mahmoud - Fri Feb 09, 2007 4:36 pm

User avatar Hello,

It is possible to have some spotting after PAP smear but there is no reports of any condition similar to yours. I would consider this just a coincidence, since you have also menstrual irregularities before the test is done.

It will be more helpful if you can inform us if you have been investigated for the cause of this menstrual irregularity and if diagnosis could be reached or you are in the perimenopausal period.

If any investigations were also done to search for the bleeding and what were the results.

In general causes of vaginal bleeding include:
Uterine fibroid or polyps
Dry vaginal walls after menopause make it easily injured
Unstable sex hormone levels
Intake of birth control pills or estrogen
Hypothyroidism
Drugs such as NSAID and anticoagulants
Cervical ulcers, or manipulations like cautery
Stress

Hormonal profile and pelvic US or tranvaginal US should be done.

Keep us updated.
Best regards
 Sass68 - Fri Feb 09, 2007 6:28 pm

Thank you very much for you input.

I am 38 yrs old and I do have an appointment for for an ultrasound in a few days. I will keep you posted.
I have been checked for a premenapausal hormone which tested negative.

I also forgot to mention the considerable amount of dark clumps that come out as well.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here